Hail, Bell
- When
- April 19, 3:58 AM EST to 4:01 AM EST
- Where
- Bell County, Pineville
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.767, -83.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 18, 9:00 PM EST, 6 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1000 PM EDT TUE APR 18 2006 .DISCUSSION... MCS CURRENTLY DEVELOPING OVER MISSOURI WILL SLIDE SOUTHEAST OVERNIGHT AND INTO THE CWA LATE TONIGHT. CURRENT TIMING AND CHANCES LOOK GOOD IN THE GRIDS. FORECAST IS IN EXCELLENT SHAPE...ONLY UPDATE IS TO REMOVE EVENING WORDING. UPDATED PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... 316 PM EDT TUE APR 18 2006 SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...EARLY AFTERNOON SURFACE ANALYSIS REVEALS A STATIONARY FRONT OVER THE SOUTHERN TENNESSEE VALLEY DRAPED NORTHWEST INTO THE MISSOURI VALLEY WHERE IT MEETS AN ADVANCING COLD FRONT OVER KANSAS AND OKLAHOMA. ENERGY ALOFT WRAPPING AROUND A DEVELOPING CYCLONE OVER THE NORTHERN PLAINS WILL WORK EAST TONIGHT. SOUTHWESTERLY FLOW IN ADVANCE OF THESE FEATURES WILL TRANSPORT MOISTURE PLUME VISIBLE ON WATER VAPOR IMAGERY OVER TEXAS AND ARKANSAS EASTWARD WHERE IT WILL RIDE UP OVER THE SHALLOW BOUNDARY OVER THE TENNESSEE VALLEY. PRECIPITABLE WATER VALUES OVER THE TENNESSEE VALLEY ARE PROGGED TO DOUBLE FROM THEIR VALUES OF EARLIER THIS MORNING. MCS IS EXPECTED TO FORM NEAR THE TRIPLE POINT OVER MISSOURI THIS AFTERNOON AND WORK SOUTHEAST LATE TONIGHT AND EARLY WEDNESDAY GRAZING OUR FORECAST AREA. FRONT THEN LINGERS IN THE AREA WEDNESDAY NIGHT THROUGH THE END OF THE SHORT TERM. MODELS ARE SIMILAR THROUGH THE SHORT TERM AND NUDGED INHERITED FORECAST TOWARD THE 12Z/18 NAM FOR SPECIFICS THROUGH TOMORROW. SOME MODEL DIFFERENCES EMERGE THURSDAY AND THURSDAY NIGHT WITH GFS SHOWING A MORE ACTIVE FRONT IN OUR AREA AND USED A BLEND OF GUIDANCE HERE. HAVE PAINTED A TIGHT POP GRADIENT LATE TONIGHT AND TOMORROW MORNING ACROSS THE FORECAST AREA WITH NO POPS IN THE DRIER AIR ALONG MY BORDER WITH RLX RANGING UP TO HIGH CHANCES ACROSS THE SOUTH. CONVECTION WILL BE ELEVATED WITH ETA BUFKIT SOUNDINGS OVER KLOZ SHOWING AROUND 1500 J/KG OF CAPE LIFTING A PARCEL FROM AROUND 850 MB LATE TONIGHT ALONG WITH LOW WET BULB ZERO HEIGHTS...PROGGED TO BE AROUND 9000 FT OR SO. AREA IS NOW JUST TO THE NORTHEAST OF ANY SLIGHT RISK AREAS FROM SPC...BUT CANNOT RULE OUT A SEVERE HAIL EVENT OR TWO IF SUCH A SOUNDING IS REALIZED LATER TONIGHT SOUTH OF THE HAL ROGERS PARKWAY. RAIN CHANCES SHOULD TAPER DOWN QUICKLY TOMORROW AFTERNOON AS LOW LEVEL JET AXIS SHIFTS SOUTH. ATMOSPHERE DOES REMAIN UNSTABLE OVER THE SOUTHWEST HOWEVER SO AN ISOLATED THUNDERSTORM REMAINS POSSIBLE DURING THE AFTERNOON. MORE ENERGY IS THEN EJECTED EAST BY PLAINS SYSTEM AND WILL LIKELY REACTIVATE THE FRONT OVER THE TENNESSEE VALLEY THURSDAY AND THURSDAY NIGHT AND WILL INCREASE POPS INTO THE CHANCE RANGE FOR THESE PERIODS. AS FAR AS TEMPS ARE CONCERNED...EXPECT A RIDGE/VALLEY SPLIT TO FORM OUT EAST EARLY WITH SKIES STILL CLEAR AND VERY LOW DEWPOINTS IN PLACE. VALLEYS SHOULD RADIATE DOWN INTO THE LOW TO MID 40S WITH RIDGES STAYING NEAR 50. OVER THE WEST HOWEVER WHERE SURFACE MOISTURE IS HIGHER...LOWS WILL FALL SLOWER AND ONLY BOTTOM OUT IN THE LOW TO MID 50S. MADE VERY FEW CHANGES TO THE REMAINDER OF THE PERIOD WITH HIGHS IN THE MID TO UPPER 70S EACH DAY AND LOWS IN THE 50S...CLOSE TO MAV GUIDANCE VALUES. LONG TERM (FRIDAY THROUGH TUESDAY)...THE EXTENDED MODELS CONTINUE TO HAVE VERY POOR RUN TO RUN CONSISTENCY...SO THE CONFIDENCE IN THE TIMING OF THE MODELS IS VERY LOW. THE SEQUENCING OF THE PATTERN LOOKS GOOD...JUST THE TIMING OF THE SHORT WAVES IS IN QUESTION. FRIDAY STARTS WITH A SYSTEM MOVING THROUGH THE AREA. THE 500 HPA LOW WILL BE OVER WISCONSIN WITH A TROUGH EXTENDING TO LOUISIANA. THE COLD FRONT WILL MOVE THROUGH ON FRIDAY AND THEN THERE WILL BE SOME POST FRONTAL SHOWERS DUE TO THE PROXIMITY OF THE COLD AIR FROM THE UPPER LOW. ON SATURDAY MORNING THE 500 HPA LOW WILL BE OVER MICHIGAN WITH A TROUGH EXTENDING SOUTH ACROSS WESTERN KENTUCKY. THESE INSTABILITY SHOWERS WILL CONTINUE THROUGH SATURDAY NIGHT. SUNDAY LOOKS TO BE DRY FROM THE CURRENT MODEL RUN. THE UPPER FLOW WILL BE FROM THE NORTHWEST AND THE UPPER LOW WILL BE LOCATED JUST NORTH OF LAKE EIRE. ON MONDAY...THE GFS HAS THE UPPER LOW KICKING OUT TO THE EAST WITH A VERY STRONG SHORT WAVE WITH A CLOSED UPPER LOW OVER NORTHERN MN. THE ECMWF IS A LITTLE SLOW WITH THIS SYSTEM...HOWEVER BY MONDAY EVENING...THE ECMWF ALSO DEVELOPS A CLOSED LOW OVER SOUTHERN ONTARIO. BY THIS TIME THE GFS HAS A CLOSED LOW OVER NORTHERN WISCONSIN. AS THIS LOW DIGS SOUTH...THIS WILL BRING A FRONT ACROSS THE AREA ON MONDAY AFTERNOON...OR BY THE ECMWF...ON MONDAY EVENING. THINGS WILL REMAIN UNSETTLED UNTIL TUESDAY DUE TO THE PROXIMITY OF THE UPPER LOW. TEMPERATURES THROUGH THE EXTENDED PERIOD WITH STAY NEAR THE CLIMATOLOGICAL NORMS WITH HIGHS NEAR 70 AND LOW NEAR 50. 1026 AM EDT TUE APR 18 2006 LOW CLOUDS AND FOG HAVE JUST ABOUT COMPLETELY DISSIPATED NOW. WARM FRONT LOCATED WELL TO OUR SOUTHWEST WILL WORK NORTHEAST SLOWLY LATER TODAY BUT NO IMPACTS SHOULD BE FELT OVER OUR FORECAST AREA UNTIL LATE TONIGHT. FORECAST DATABASE IS IN GOOD SHAPE. WILL NEED TO UPDATE ZONES TO RID THEM OF THE FOG WORDING AND HAVE TWEAKED HOURLY TEMPS/DEWPOINTS TO LINE UP BETTER WITH CURRENT OBSERVATIONS AS FOG/STRATUS BELT OVER THE CENTRAL PART OF THE FORECAST AREA EARLIER HAS TEMPS LOWER AND DEWS HIGHER THAN THE SURROUNDING AREAS. AS MIXING TAKES PLACE THROUGH THE DAY...THINGS WILL EQUALIZE QUICKLY HOWEVER AND FORECAST HIGHS LOOK GOOD. UPDATED PRODUCTS ARE ON THE WAY... 540 AM EDT TUE APR 18 2006 UPPER LEVEL LOW AND TROUGHING WAS OVER THE CANADIAN MARITIMES DOWN INTO THE MID ATLANTIC STATES EARLY THIS MORNING WITH RIDGING OVER THE MS VALLEY AND INTO THE OH VALLEY. FURTHER WEST UPPER LEVEL LOW AND TROUGHING WAS OVER THE ROCKIES...WITH RIDGING ALONG THE WEST COAST AND SW/V W OF IT OVER THE EASTERN PACIFIC. SFC HIGH PRESSURE WAS CENTERED OVER NORTHERN ONTARIO AND RIDGING DOWN INTO THE OH AND MS VALLEYS. THE COLD FRONT THAT CROSSED THE AREA ON MONDAY HAS BECOME STATIONARY AND EXTENDS FROM THE GA COAST WNW THROUGH THE NORTHERN SECTIONS OF THE GULF COAST STATES TO AN AREA OF LOW PRESSURE OVER KS. ALSO OF NOTE IS DRIER AIR TO THE NORTH OF THE CWA OVER SOUTHERN OH AND NORTHERN WV. IN ADDITION...0Z RAOB FROM ILN HAD VERY DRY AIR ABOVE 850 MB. FOR TODAY...UPPER AND SFC RIDGING WILL BE IN PLACE TODAY AND ONCE MORNING FOG BURNS OFF MOSTLY SUNNY SKIES ARE ANTICIPATED. EAST-NORTHEASTERLY LOW LEVEL FLOW WILL ADVECT IN SOME DRIER AIR AND COMBINED WITH RATHER DEEP MIXING TODAY OF THE DRIER AIR ALOFT THAT WAS OVER ILN LAST EVENING WILL ALLOW DEWPOINTS TO FALL OFF INTO THE 30S...ESPECIALLY THE NE 2/3 OF THE CWA. MIN RH IN THIS AREA SHOULD BE NEAR THE CRITICAL 25% THRESHOLD. MODELS ARE CONSISTENT WITH UPPER LOW OVER THE ROCKIES PUSHING EAST AND CUTTING OFF FROM THE NORTHERN STREAM OVER THE DAKOTAS. THIS SYSTEM WILL BECOME VERTICALLY STACKED WITH PARENT LOW OVER THE DAKOTAS. THIS SYSTEM SHOULD MEANDER EAST AND REACH THE WESTERN GREAT LAKES BY FRI NIGHT. THE TRIPLE POINT LOW SHOULD TRACK FROM THE CENTRAL PLAINS TO THE NORTHERN PORTIONS OF THE GULF COAST STATES...NEAR THE CURRENT STATIONARY BOUNDARY...THROUGH WED NIGHT AND WEAKEN AS IT DOES SO. 0Z NAM AND GFS HAVE AN MCS DEVELOPING OVER IL/MO TONIGHT WITH INCREASING LLJ TO AROUND 30 KTS TO THE EAST OF THE LOW. BOTH TRACK THE CONVECTION TO THE SE...N OF THE BOUNDARY TOWARD THE CWA (GFS) OR SC KY/SW PART OF THE CWA (NAM) LATE TONIGHT INTO WED. MAV/MET POPS ARE GENERALLY IN THE SLIGHT CHANCE TO CHANCE RANGE LATER TONIGHT AND CHANCE ON WED FOR JKL...AND EVEN LOWER THAN THAT NE CWA. MAV/MET HAVE HIGH CHANCE OR LIKELY TONIGHT AT LOZ AND SME TONIGHT AND LIKELY FOR WED. GENERALLY FOLLOWED THE 0Z NAM SOLUTION WITH CONVECTION A LITTLE FURTHER SW THAN THE 0Z GFS FOR LATE TONIGHT AND WEDNESDAY. TRENDED POPS TOWARD THE HIGHER NEWER NUMBERS. ANY STORMS LATER TONIGHT WILL BE ELEVATED AND COULD PERHAPS PRODUCE SOME SMALL HAIL AS NAM FORECAST SOUNDINGS NEAR THE TN BORDER INDICATE A MARGINALLY TO MODERATELY UNSTABLE LAYER ABOVE 900 MB ALONG WITH A VEERING WIND PROFILE...AS WELL AS WBZ HEIGHTS BELOW 12KFT. ANY CONVECTION THAT DEVELOPS ON WED AFTERNOON WILL MORE SFC BASED AND THOUGH SHEAR WILL BE LOWER...NAM FORECAST SOUNDINGS INDICATE BETTER INSTABILITY AND LOWER WBZ HEIGHTS BETWEEN 10 AND 11KFT. SFC DEWPOINTS MAY BE OVERDONE AS WELL AS RESULTANT INSTABILITY...BUT MARGINALLY SEVERE HAIL AND SOME STRONG WIND GUSTS COULD OCCUR OVER THE SW COUNTIES AS INDICATED BY SPC DAY 2 OUTLOOK. WILL MENTION THIS POSSIBILITY IN THE HWO. THE RIDGE AXIS WORKS ACROSS THE CWA BY AROUND 12Z THU...THUS WITH LOSS OF DAYTIME HEATING CONVECTION CHANCES WILL BE LOW ON WED NIGHT AND WENT WITH A MIN IN POPS THEN. HOWEVER...MEAN ASCENT AND INCREASING MOISTURE AHEAD OF AN APPROACHING COLD FRONT WILL LEAD TO A CHANCE OF SHOWERS AND THUNDERSTORMS ON THU INTO THU NIGHT. EXTENDED...A COLD FRONT WILL APPROACH THE REGION ON FRI...BUT 0Z GFS AND ECMWF INDICATE THAT A SOUTHERN STREAM SW/V (CURRENT E PACIFIC SYSTEM) WILL HELP DEVELOP A SFC WAVE OVER THE TX/OK AREA WITH THE LOW TRACKING INTO THE OH VALLEY ON FRI NIGHT OR SAT. THE GFS IS FASTER WITH THIS...WITH THE ECMWF SLOWER. CONFIDENCE IN THIS TIMING WAS NOT GREAT ENOUGH TO MODIFY FRI TO SAT POPS ATTM. KEPT SLIGHT CHANCE TO CHANCE POPS FROM THE PREVIOUS FORECAST TO COVER THIS SCENARIO...THOUGH LATER SHIFTS MAY WANT TO CONSIDER RAISING FRI NIGHT OR SAT POPS...AS THE COLD FRONT EVENTUALLY CROSSES THE CWA. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && JM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1022 PM EDT TUE APR 18 2006 KYZ050-051-058>060-068-069-079-080-083>088-106>118-120-191200- MONTGOMERY-BATH-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI- LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- PIKE- 1022 PM EDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. THESE STORMS COULD PRODUCE SMALL HAIL OR STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND FROM THURSDAY THROUGH SATURDAY AND AGAIN ON MONDAY. THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY FOR AREAS NEAR THE TENNESSEE BORDER. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ044-052-104-119-191200- FLEMING-ROWAN-ELLIOTT-MARTIN- 1022 PM EDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND FROM THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JP/JM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
355 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM HAIL CORBIN 36.94N 84.11W
04/19/2006 E0.88 INCH WHITLEY KY TRAINED SPOTTER
NICKEL SIZE HAIL LASTED A COUPLE OF MINUTES.
&&
RAYPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
400 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM HAIL 4 NW CORBIN 36.98N 84.16W
04/19/2006 E0.88 INCH LAUREL KY TRAINED SPOTTER
NICKEL SIZE HAIL LASTED A COUPLE OF MINUTES.
&&
RAYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
441 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM HAIL 5 E NORTH CORBIN 36.97N 84.00W
04/19/2006 E1.00 INCH KNOX KY LAW ENFORCEMENT
HAIL DENTED POLICE CAR.
0439 AM HAIL KEAVY 37.00N 84.17W
04/19/2006 M0.88 INCH LAUREL KY TRAINED SPOTTER
&&
WJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
445 AM EDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM HAIL FAUBUSH 37.07N 84.83W
04/19/2006 E0.75 INCH PULASKI KY FIRE DEPT/RESCUE
&&
JPThe Knoxville radar (KMRX), 71 km away, was scanning. The volume nearest the first event began at 08:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500247.